Motzkin’s Maximal Density and Related Chromatic Numbers

Open access

Abstract

This paper concerns the problem of determining or estimating the maximal upper density of the sets of nonnegative integers S whose elements do not differ by an element of a given set M of positive integers. We find some exact values and some bounds for the maximal density when the elements of M are generalized Fibonacci numbers of odd order. The generalized Fibonacci sequence of order r is a generalization of the well known Fibonacci sequence, where instead of starting with two predetermined terms, we start with r predetermined terms and each term afterwards is the sum of r preceding terms. We also derive some new properties of the generalized Fibonacci sequence of order r. Furthermore, we discuss some related coloring parameters of distance graphs generated by the set M.

[1] CANTOR, D. G.—GORDON, B.: Sequences of integers with missing differences, J. Combin. Theory Ser. A 14 (1973), 281–287.

[2] CHANG, G.–LIU, D. D.-F.—ZHU, X.: Distance graphs and T -colorings, J. Combin. Theory Ser. B 75 (1999), 159–169.

[3] CIPU, M.—LUCA, F.: On the Galois group of the generalized Fibonacci polynomial, An. Ştiinţ. Univ. Ovidius Constanţa Ser. Mat. 9 (2001), 27–38.

[4] COLLISTER, D.—LIU, D. D.-F.: Study of κ(D) for D = {2, 3,x,y}, IWOCA (2014), 250–261.

[5] GRIGGS, J. R.—LIU, D. D.-F.:, The channel assignment problem for mutually adjacent sites, J. Combin. Theory Ser. A 68 (1994), 169–183.

[6] GUPTA, S.—TRIPATHI, A.: Density of M-sets in arithmetic progression Acta Arith. 89 (1999), 255–257.

[7] HARALAMBIS, N. M.: Sets of integers with missing differences, J. Combin. Theory Ser. A 23 (1977), 22–33.

[8] LIU, D. D.-F.—ZHU, X.: Fractional chromatic number for distance graphs with large clique size, J. Graph Theory 47 (2004), 129–146.

[9] LIU, D. D.-F.—ZHU, X.: Fractional chromatic number of distance graphs generated by two-interval sets, European J. Combin. 29 (7) (2008), 1733–1742.

[10] MILES, E. P., JR.: Generalized Fibonacci numbers and associated matrices, Amer. Math. Monthly 67 (1960), 745–752.

[11] PANDEY, R. K.—TRIPATHI, A.: A note on the density of M-sets in geometric sequence, Ars Comb. CXIX (2015), 221–224.

[12] PANDEY, R. K.—TRIPATHI, A.: A note on a problem of Motzkin regarding density of integral sets with missing differences, J. Integer Sequences 14 (2011).

[13] PANDEY, R. K.—TRIPATHI, A.: On the density of integral sets with missing differences from sets related to arithmetic progressions J. Number Theory 131 (2011), 634–647.

[14] WOLFRAM, D. A.: Solving generalized Fibonacci recurrences, Fibonacci Quart. 36 (1998), 129–145.

[15] ZHU, X.: Circular chromatic number: A survey, Disc. Math. 229 (2001), 371–410.

Uniform distribution theory

The Journal of Slovak Academy of Sciences

Journal Information


Mathematical Citation Quotient (MCQ) 2017: 0.30

Metrics

All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 128 128 10
PDF Downloads 78 78 5